Alert archive / North Dakota / Frost Advisories in 2011
Frost Advisory 8, NWS Bismarck, ND
NWS Bismarck, ND issued this frost advisory at Sep 21, 2011, 2:17 PM MDT for 32 counties in North Dakota. It took effect at Sep 22, 2011, 3:00 AM MDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2011, 2:17 PM MDT (20:17 UTC)
- In effect from
- Sep 22, 2011, 3:00 AM MDT
- Expired
- Sep 22, 2011, 8:00 AM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 8.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 627 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
055 WWUS73 KBIS 212017 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 317 PM CDT WED SEP 21 2011 ...FROST EXPECTED TO DEVELOP LATE TONIGHT AND EARLY TOMORROW MORNING... .THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES OVER WESTERN AND CENTRAL NORTH DAKOTA WILL ALLOW TEMPERATURES FALL INTO THE LOW TO MID 30S AFTER MIDNIGHT. A FEW ISOLATED LOW-LYING AREAS COULD REACH THE FREEZING MARK AROUND SUNRISE...ESPECIALLY NEAR THE JAMES RIVER BASIN. HOWEVER...ISOLATED FREEZING TEMPERATURES SHOULD NEITHER BE WIDESPREAD NOR LAST FOR MORE THAN AN HOUR. THE SUNNY SKIES TOMORROW MORNING WILL ALLOW THE TEMPERATURES TO WARM BACK ABOVE THE MID 30S BY 9 AM CDT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221100- /O.NEW.KBIS.FR.Y.0008.110922T0900Z-110922T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 317 PM CDT WED SEP 21 2011 /217 PM MDT WED SEP 21 2011/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. * FROST WILL BEGIN TO DEVELOP AFTER MIDNIGHT AS TEMPERATURES FALL IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ TM
3 follow-up statements
122 WWUS73 KBIS 220258 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 958 PM CDT WED SEP 21 2011 ...FROST EXPECTED TO DEVELOP OVERNIGHT... .THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES OVER WESTERN AND CENTRAL NORTH DAKOTA WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S OVERNIGHT...WITH AREAS OF FROST. ISOLATED LOW-LYING AREAS COULD REACH THE FREEZING MARK AROUND SUNRISE...ESPECIALLY NEAR THE JAMES RIVER BASIN. HOWEVER...ISOLATED FREEZING TEMPERATURES SHOULD NEITHER BE WIDESPREAD NOR LAST FOR MORE THAN AN HOUR. THE SUNNY SKIES THURSDAY MORNING WILL ALLOW THE TEMPERATURES TO WARM BACK ABOVE THE MID 30S BY 9 AM CDT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221100- /O.CON.KBIS.FR.Y.0008.110922T0900Z-110922T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 958 PM CDT WED SEP 21 2011 /858 PM MDT WED SEP 21 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ THURSDAY. * FROST WILL BEGIN TO DEVELOP OVERNIGHT AS TEMPERATURES FALL IN THE LOW TO MID 30S. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ RK
213 WWUS73 KBIS 220832 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 332 AM CDT THU SEP 22 2011 ...FROST EXPECTED TO DEVELOP THURSDAY MORNING... .THE COMBINATION OF LIGHT WINDS AND CLEAR SKIES OVER WESTERN AND CENTRAL NORTH DAKOTA WILL ALLOW TEMPERATURES TO FALL INTO THE LOW TO MID 30S EARLY THURSDAY MORNING...WITH AREAS OF FROST. ISOLATED LOW-LYING AREAS COULD REACH THE FREEZING MARK...ESPECIALLY ACROSS CENTRAL NORTH DAKOTA. HOWEVER...ISOLATED FREEZING TEMPERATURES WILL NOT BE WIDESPREAD. THE SUNNY SKIES THURSDAY MORNING WILL ALLOW THE TEMPERATURES TO WARM BACK ABOVE THE MID 30S BY 9 AM CDT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221400- /O.CON.KBIS.FR.Y.0008.110922T0900Z-110922T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 332 AM CDT THU SEP 22 2011 /232 AM MDT THU SEP 22 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. * FROST WILL DEVELOP ACROSS WESTERN AND CENTRAL NORTH DAKOTA AS TEMPERATURES FALL INTO THE LOW TO MID 30S THURSDAY MORNING. * ISOLATED LOW LYING AREAS ACROSS CENTRAL NORTH DAKOTA MAY FALL BELOW FREEZING...HOWEVER...THIS IS NOT EXPECTED TO BE WIDESPREAD PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AYD
551 WWUS73 KBIS 221358 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 858 AM CDT THU SEP 22 2011 ...AREAS OF FROST ENDING ACROSS WESTERN AND CENTRAL NORTH DAKOTA... .TEMPERATURES HAVE INCREASED TO THE MID TO UPPER 30S THIS MORNING BRINGING AN END TO AREAS OF FROST ACROSS THE REGION. AS A RESULT...WILL ALLOW THE FROST ADVISORY TO EXPIRE AT 9 AM CDT/8 AM MDT. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-221500- /O.EXP.KBIS.FR.Y.0008.000000T0000Z-110922T1400Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 858 AM CDT THU SEP 22 2011 /758 AM MDT THU SEP 22 2011/ ...FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING... THE FROST ADVISORY WILL EXPIRE AT 9 AM CDT /8 AM MDT/ THIS MORNING. * TEMPERATURES HAVE INCREASED TO THE MID TO UPPER 30S THIS MORNING BRINGING AN END TO AREAS OF FROST ACROSS THE REGION. AS A RESULT...WILL ALLOW THE FROST ADVISORY TO EXPIRE AT 9 AM CDT/8 AM MDT. $$ TM
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this frost advisory went out at Sep 21, 11:55 AM MDT, 2 hours 22 minutes earlier.
Area forecast discussion, Sep 21, 11:55 AM MDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1255 PM CDT WED SEP 21 2011 .UPDATE...HOURLY SENSIBLE WEATHER TRENDS. && .DISCUSSION...RIDGE OF SURFACE HIGH PRESSURE EXTENDS FROM NORTHERN MANITOBA INTO SOUTHEASTERN SASKATCHEWAN...AND IS NOSING INTO NORTHWESTERN NORTH DAKOTA. THIS RIDGE OF HIGH PRESSURE WILL CONTINUE TO ERODE CLOUDS ACROSS WESTERN NORTH DAKOTA AS IT BUILDS INTO THE REGION. AN EARLY LOOK AT MODEL GUIDANCE CONTINUES TO PLACE THE CENTER OF THIS RIDGE OVER SOUTHEASTERN NORTH DAKOTA BY 12Z THURSDAY. THIS SHOULD ALLOW FOR EXCELLENT RADIATIONAL COOLING OVER THE JAMES RIVER BASIN WITH A FREEZE POSSIBLE THURSDAY MORNING. HOWEVER...WILL HOLD OFF ON ANY FROST/FREEZE HEADLINES FOR THIS UPDATE AND MAKE A DECISION FOR THE AFTERNOON PACKAGE. UPDATED TEXT PRODUCTS OUT SHORTLY. && .AVIATION...SURFACE HIGH PRESSURE BUILDING SOUTH INTO THE NORTHERN PLAINS WILL ADVECT DRIER AIR INTO NORTH DAKOTA. MVFR CIGS WILL CONTINUE TO SHRINK IN AERIAL COVERAGE OVER THE NEXT SEVERAL HOURS LEADING TO VFR FLIGHT CONDITIONS BY 21Z FOR ALL TERMINALS. CLEAR SKIES PREVAIL TONIGHT WITH SOME PATCHY FOG POSSIBLE. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && TM...UPDATE NH...AVIATION
Hazardous weather outlook, Sep 21, 3:09 AM MDT, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 409 AM CDT WED SEP 21 2011 NDZ002>005-010>013-019>023-025-034>037-042-045>048-050-051-220915- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER- STUTSMAN-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 409 AM CDT WED SEP 21 2011 /309 AM MDT WED SEP 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT AREAS OF FROST ARE POSSIBLE ALONG AND EAST OF THE HIGHWAY 83 CORRIDOR TONIGHT INTO EARLY THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-017-018-031>033-040-041-043-044-220915- DIVIDE-WILLIAMS-MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE- HETTINGER-BOWMAN-ADAMS- 409 AM CDT WED SEP 21 2011 /309 AM MDT WED SEP 21 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AYD
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 6:08 PM MDT | Wind Advisory | BIS | Bottineau, Dickey, Foster, Kidder, LaMoure, Logan and 7 more | 3 hr |
Nearby
Frost Advisories in North Dakota, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.